Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Convergence estimates for multigrid algorithms without regularity assumptions

Authors: James H. Bramble, Joseph E. Pasciak, Jun Ping Wang and Jinchao Xu
Journal: Math. Comp. 57 (1991), 23-45
MSC: Primary 65J10; Secondary 65N55
MathSciNet review: 1079008
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new technique for proving rate of convergence estimates of multigrid algorithms for symmetric positive definite problems will be given in this paper. The standard multigrid theory requires a "regularity and approximation" assumption. In contrast, the new theory requires only an easily verified approximation assumption. This leads to convergence results for multigrid refinement applications, problems with irregular coefficients, and problems whose coefficients have large jumps. In addition, the new theory shows why it suffices to smooth only in the regions where new nodes are being added in multigrid refinement applications.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65J10, 65N55

Retrieve articles in all journals with MSC: 65J10, 65N55

Additional Information

PII: S 0025-5718(1991)1079008-4
Article copyright: © Copyright 1991 American Mathematical Society